Alert archive / Texas / Extreme Wind Warnings in 2017

Extreme Wind Warning 3, NWS Corpus Christi, TX

August 25, 2017Aransas County, Refugio County, San Patricio County, Texas

NWS Corpus Christi, TX issued this extreme wind warning at Aug 25, 2017, 11:46 PM CDT for Aransas County, Refugio County, San Patricio County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2017, 11:46 PM CDT (04:46 UTC)
Expired
Aug 26, 2017, 1:45 AM CDT
In force
119 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Aransas County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 66 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2017-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2017-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

822 
WFUS54 KCRP 260446
EWWCRP
TXC007-391-409-260645-
/O.NEW.KCRP.EW.W.0003.170826T0446Z-170826T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
Extreme Wind Warning
National Weather Service Corpus Christi TX
1146 PM CDT FRI AUG 25 2017

The National Weather Service in Corpus Christi has issued a

* Extreme Wind Warning for...
  Aransas County in south central Texas...
  Northeastern San Patricio County in south central Texas...
  Central Refugio County in south central Texas...

* Until 145 AM CDT

* At 1144 PM CDT, National Weather Service Doppler radar indicated 
  extreme winds, associated with the eyewall of Hurricane Harvey, 
  were moving onshore over Lamar, or near Rockport, moving northwest 
  at 5 to 10 mph. This is an extremely dangerous and life-
  threatening situation!

* Locations impacted include... 
  Rockport, Woodsboro, Lamar, Ingleside, Aransas Pass, Gregory,
  Bayside, Quintana, Palm Harbor, Key Allegro, Copano Village, Bonnie
  View, Holiday Beach and Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Treat these imminent extreme winds as if a tornado
was approaching and move immediately to the safe room in your
shelter. Take action now to protect your life!

The safest place to be during a major landfalling hurricane is in a
reinforced interior room away from windows. Get under a table or
other piece of sturdy furniture. Use mattresses, blankets or pillows
to cover your head and body. Remain in place through the passage of
these life-threatening conditions.

&&

A tornado watch remains in effect until 200 AM CDT for south central
and south Texas.

LAT...LON 2798 9687 2787 9707 2793 9729 2809 9735
      2823 9732 2840 9717 2837 9697 2825 9686
      2817 9682 2815 9682 2814 9680 2811 9683
      2807 9685 2812 9678 2811 9678
TIME...MOT...LOC 0444Z 137DEG 7KT 2813 9705 

$$

CLR

What forecasters said that day

The local office's own words before this extreme wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this extreme wind warning went out at Aug 25, 11:01 PM CDT, 45 minutes earlier.

Area forecast discussion, Aug 25, 11:01 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1101 PM CDT Fri Aug 25 2017

.DISCUSSION...

Hurricane Harvey made landfall as a Category 4 storm near Rockport
this evening. Numerous wind gusts reports have been received of
wind gusts over 100 mph with the highest report of 131 mph near
Port Aransas. The storm has slowed its forward progress as
expected and is currently moving northwest at 7 kt. With a large
portion of the storm still over the water, the storm will be slow
to weaken and hurricane conditions are likely to continue well into
Saturday. Conditions will gradually improve during the day on
Thursday, but Tropical Storm conditions may continue through
several days. In addition, rainfall estimates of 5 to 10 inches
are also noted from near Port Aransas through Rockport. Heavy
rains will continue for several days with catastrophic and life
threatening flooding expected. Rainfall totals of 20 to 30 inches
are expected with isolated 40 inch amounts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    75  85  75  85  75  /  90  80  70  60  70
Victoria          76  84  75  83  74  /  90  90  80  70  70
Laredo            77  90  76  89  73  /  50  60  40  40  40
Alice             75  87  75  86  74  /  90  70  70  60  70
Rockport          78  85  77  85  77  / 100  90  80  70  70
Cotulla           76  86  74  85  73  /  50  60  60  50  40
Kingsville        76  86  76  87  75  /  90  70  70  60  70
Navy Corpus       78  87  78  86  77  /  90  80  80  60  70

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Hurricane Warning For the following zones: Aransas...Bee...
     Calhoun...Goliad...Jim Wells...Kleberg...Live Oak...
     Nueces...Refugio...San Patricio...Victoria.

     Flash Flood Watch through Tuesday evening For the following
     zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
     Wells...Kleberg...Live Oak...McMullen...Nueces...Refugio...
     San Patricio...Victoria.

     Tropical Storm Warning For the following zones: Bee...Duval...
     Goliad...Jim Wells...Live Oak...McMullen...Victoria.

GM...Hurricane Warning For the following zones: Bays and Waterways
     from Baffin Bay to Port Aransas...Bays and Waterways from
     Port Aransas to Port O'Connor...Coastal waters from Baffin
     Bay to Port Aransas out 20 NM...Coastal waters from Port
     Aransas to Matagorda Ship Channel out 20 NM...Waters from
     Baffin Bay to Port Aransas from 20 to 60 NM...Waters from
     Port Aransas to Matagorda Ship Channel from 20 to 60 NM.

&&

PZ/83...SHORT TERM
Hazardous weather outlook, Aug 25, 10:50 PM CDT, 56 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
1050 PM CDT Fri Aug 25 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-270400-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
1050 PM CDT Fri Aug 25 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Tonight

Hurricane Harvey will continue to produce bands of thunderstorms
and strong winds through the night. Tornadoes or waterspouts will
also be possible.
Dangerous flooding along with very high storm surge are imminent.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Although Harvey will weaken, it is expected to meander near South
Texas over the next couple of days, resulting in a continuance of
heavy rainfall, flash flooding and strong winds. Harvey is
forecast to begin to moving away from South Texas early next
week, gradually bringing diminishing rainfall chances through the
rest of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated. Spotter safety is of highest
concern, but any information that can be relayed is appreciated.

In the hours before

Local storm report, Aug 25, 11:02 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1102 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HURRICANE        1 S ROCKPORT            28.03N  97.05W
08/25/2017                   ARANSAS            TX   LAW ENFORCEMENT

            SEVERE DAMAGE TO THE FAIRFIELD INN AND EVACUATED 128
            PEOPLE TO HURRICANE SHELTER.

&&

EVENT NUMBER CRP1700270

KW
Local storm report, Aug 25, 11:11 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1111 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 PM     HURRICANE        ROCKPORT                28.04N  97.05W
08/25/2017                   ARANSAS            TX   SOCIAL MEDIA

            ACE HARDWARE IN ROCKPORT DESTRUCTION

&&

EVENT NUMBER CRP1700271

GW
Local storm report, Aug 25, 11:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1112 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     HURRICANE        5 NNE TAFT              28.05N  97.36W
08/25/2017                   SAN PATRICIO       TX   STORM CHASER

            90 MPH WIND GUST MEASURED VIA MOBILE MESONET

&&

EVENT NUMBER CRP1700272

KW
Local storm report, Aug 25, 11:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1119 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     HURRICANE        ROCKPORT                28.04N  97.05W
08/25/2017                   ARANSAS            TX   BROADCAST MEDIA

            LARGE PORTIONS OF ROCKPORT HIGH SCHOOL HAS COLLAPSED

&&

EVENT NUMBER CRP1700273

KW
Local storm report, Aug 25, 11:30 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1130 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 PM     HURRICANE        CORPUS CHRISTI          27.75N  97.42W
08/25/2017                   NUECES             TX   SOCIAL MEDIA

            LARGE HIGHWAY ROAD SIGN DOWN ACROSS I-37 IN CORPUS
            CHRISTI

&&

EVENT NUMBER CRP1700274

KW
Local storm report, Aug 25, 11:34 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1134 PM CDT FRI AUG 25 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HURRICANE        1 S ROCKPORT            28.03N  97.05W
08/25/2017                   ARANSAS            TX   EMERGENCY MNGR

            SEVERE DAMAGE TO THE FAIRFIELD INN AND EVACUATED 40
            PEOPLE TO HURRICANE SHELTER.

&&

CORRECTED REMARKS...SOURCE

EVENT NUMBER CRP1700270

KW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:47 PM CDTExtreme Wind WarningCRPAransas, Calhoun, Refugio, San Patricio3 hr
Aug 25, 10:55 PM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio8 hr
Aug 26, 2:27 AM CDTFlash Flood WarningCRPBee, Goliad, Refugio, Victoria5 hr
Aug 26, 2:31 AM CDTFlash Flood WarningCRPAransas, Refugio, Victoria5 hr
Aug 26, 10:54 AM CDTFlash Flood WarningCRPVictoria3 hr
Aug 26, 1:07 PM CDTAreal Flood WarningCRPAransas, Refugio6 hr
Aug 26, 2:02 PM CDTAreal Flood WarningCRPGoliad, Refugio, Victoria3 hr

Nearby

Extreme Wind Warnings in Texas, 2017Every extreme wind warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.